Alert archive / Louisiana / Tornado Warnings in 2008
Tornado Warning 59, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Sep 13, 2008, 2:56 PM CDT for Ouachita Parish, Union Parish, Louisiana; Union County, Arkansas. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 13, 2008, 2:56 PM CDT (19:56 UTC)
- Expired
- Sep 13, 2008, 3:30 PM CDT
- In force
- 34 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Union County, AR, Ouachita Parish, LA, Union Parish, LA
The radar
The Shreveport radar (KSHV), 169 km from the middle of the area, began a volume at 19:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 13, 3:18 PM CDT | TORNADO | Ssw Huttig, AR | AN EF0 TORNADO TOUCHED DOWN IN UNION COUNTY AR IN THE TOWN OF HUTTIG. THE TORNADO TRACKED FOR APPROXIMATELY 0.50 MILES. SEVERAL TREES AND LARGE BRANCHES WERE SNAPPED AND A HOUSE IN HUTTIG AR SUSTAINED SOME ROOF DAMAGE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 13, 9:40 AM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 7.9 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 246 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 722 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 294 m²/s²
- 0-3 km storm-relative helicity
- 402 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KSHV 131956
TORSHV
ARC139-LAC073-111-132030-
/O.NEW.KSHV.TO.W.0059.080913T1956Z-080913T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
256 PM CDT SAT SEP 13 2008
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* TORNADO WARNING FOR...
NORTHERN OUACHITA PARISH IN NORTH CENTRAL LOUISIANA...
THIS INCLUDES THE CITIES OF...WEST MONROE...MONROE...CLAIBORNE...
BROWNSVILLE-BAWCOMVILLE...
EASTERN UNION PARISH IN NORTH CENTRAL LOUISIANA...
SOUTHEASTERN UNION COUNTY IN SOUTH CENTRAL ARKANSAS...
THIS INCLUDES THE CITY OF HUTTIG...
* UNTIL 330 PM CDT
* AT 252 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR HUTTIG...
MOVING NORTH AT 45 MPH. OTHER POSSIBLE TORNADIC THUNDERSTORMS EXTENDED
FROM SOUTH OF LINVILLE AND JUST NORTHWEST OF MONROE OR SOUTHEAST OF
ROCKY BRANCH. THESE STORMS WERE MOVING TO THE NORTH NEAR 45 MPH AS WELL
AND COULD PRODUCE A TORNADO AT ANY TIME.
IF YOU LIVE IN THE PATH OF THESE TORNADIC THUNDERSTORMS TAKE COVER
IMMEDIATELY.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT SATURDAY EVENING
FOR SOUTHWESTERN ARKANSAS AND NORTHWESTERN LOUISIANA AND NORTHEASTERN
TEXAS. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL MIDNIGHT CDT
SUNDAY MORNING FOR SOUTHWEST ARKANSAS AND SOUTHEAST OKLAHOMA.
LAT...LON 3244 9205 3245 9227 3327 9228 3327 9222
3321 9220 3322 9217 3317 9215 3316 9209
3310 9212 3302 9206 3286 9207 3280 9204
3273 9206 3271 9204 3272 9200
TIME...MOT...LOC 1952Z 185DEG 41KT 3301 9213
$$
13What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Sep 13, 10:33 AM CDT, 4 hours 23 minutes earlier.
Area forecast discussion, Sep 13, 10:33 AM CDT, 4 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1033 AM CDT SAT SEP 13 2008
.DISCUSSION...
GRIDS HAVE BEEN UPDATED FOR TORNADO WATCH 902. MORNING RAOB
ANALYSIS INDICATES SR HELICITIES HAVE INCREASED NOTICEABLY OVER THE
PAST RUN...W/ABUNDANT BULK SHEAR IN THE 0-1KM LAYER.
MEANWHILE...SFC ANALYSIS PLACES THE CENTER OF IKE JUST NORTH OF
CONROE...TEXAS...W/WINDS AT KLFK ASOS AS HIGH AS 45G60KT. LITTLE
OTHER CHANGES TO THE GRIDS...AS CURRENT SITUATION IS COVERED.
&&
.AVIATION...
POOR FLYING CONDITIONS WILL CONTINUE ACROSS AREA TERMINALS THROUGH
MUCH OF SATURDAY. EXPECT MVFR FLIGHT CATEGORIES AT BEST...AS IKE
CONTINUES TO TRACK ACROSS THE FORECAST AREA. WIDESPREAD IFR CIGS
AND VSBYS WILL BE POSSIBLE THOUGH...AS CONVECTION CONTINUES TO BE
EMBEDDED WITHIN SPIRAL BANDS. TROPICAL STORM FORCE WINDS CAN BE
ANTICIPATED WELL INLAND...ALONG WITH HURRICANE FORCE WINDS TO AT
LEAST KLFK THROUGH THIS AFTERNOON. ISOLATED TORNADOES WILL BE
POSSIBLE NE AND E OF WHERE IKES CENTER TRACKS...SPECIFICALLY
AFFECTING KSHV AND KMLU TERMINALS LATER TODAY AS WELL. /BUTTS/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 83 76 83 65 82 / 100 100 60 20 10
MLU 87 77 83 64 81 / 70 80 70 30 10
DEQ 84 71 82 59 80 / 100 100 40 10 10
TXK 83 73 83 61 81 / 100 100 50 10 10
ELD 86 76 83 62 81 / 80 90 70 20 10
TYR 82 75 85 62 81 / 100 100 30 10 10
GGG 82 75 84 63 81 / 100 100 30 10 10
LFK 82 77 86 65 83 / 100 90 50 20 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...TROPICAL STORM WIND WARNING UNTIL MIDNIGHT CDT TONIGHT FOR THE
FOLLOWING ZONES: ARZ070.
FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR THE FOLLOWING ZONES:
ARZ050-051-059>061-070>073.
WIND ADVISORY UNTIL 4 AM CDT SUNDAY FOR THE FOLLOWING ZONES:
ARZ050-051-059>061-071>073.
LA...TROPICAL STORM WIND WARNING UNTIL MIDNIGHT CDT TONIGHT FOR THE
FOLLOWING ZONES: LAZ001>004-010>012-017>020-022.
FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR THE FOLLOWING ZONES:
LAZ001>006-010>014-017>022.
WIND ADVISORY UNTIL 4 AM CDT SUNDAY FOR THE FOLLOWING ZONES:
LAZ005-006-013-014-021.
OK...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR THE FOLLOWING ZONES:
OKZ077.
WIND ADVISORY UNTIL 4 AM CDT SUNDAY FOR THE FOLLOWING ZONES:
OKZ077.
TX...TROPICAL STORM WIND WARNING UNTIL MIDNIGHT CDT TONIGHT FOR THE
FOLLOWING ZONES:
TXZ096-097-108>112-124>126-136>138-150-151-153.
FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR THE FOLLOWING ZONES:
TXZ096-097-108>112-124>126-136>138-149>153-165>167.
TROPICAL STORM WIND WARNING UNTIL 7 PM CDT THIS EVENING FOR THE
FOLLOWING ZONES: TXZ149-152-165>167.
HURRICANE WIND WARNING UNTIL NOON CDT TODAY FOR THE FOLLOWING
ZONES: TXZ149-152-165>167.
&&
21/44Hazardous weather outlook, Sep 13, 12:00 PM CDT, 2 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT SAT SEP 13 2008 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-141100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT SAT SEP 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... HURRICANE IKE WILL CONTINUE TO WEAKEN AND MOVE NORTH ACROSS EAST TEXAS THIS AFTERNOON AND TONIGHT. IKE WILL FURTHER WEAKEN TO A TROPICAL STORM EARLY THIS AFTERNOON. GIVEN THE LARGE WIND FIELD AROUND THE CENTER OF CIRCULATION...A LARGE AREA OF TROPICAL STORM FORCE WINDS REMAIN ACROSS MUCH OF EAST TEXAS AND NORTH LOUISIANA THIS AFTERNOON...WITH SUSTAINED WIND SPEEDS OF 35 TO 45 MPH...WITH FREQUENT GUSTS POSSIBLY NEARING AS HIGH AS 70 MPH. WIDESPREAD TREE...POWER LINE...AND SOME STRUCTURAL DAMAGE WILL BE LIKELY OVER EAST TEXAS AND NORTH LOUISIANA...GENERALLY ALONG AND SOUTH OF THE INTERSTATE 20 CORRIDOR. ISOLATED TORNADOES WILL ALSO BE POSSIBLE AREAWIDE THIS AFTERNOON NEAR AND EAST OF THE CENTER OF CIRCULATION. ANY TORNADOES THAT DO SPAWN WILL BE RAIN WRAPPED AND FAST MOVING... THUS AREA RESIDENTS MAY HAVE VERY LITTLE IF ANY WARNING TO PREPARE FOR THESE POSSIBILITIES. IN ADDITION TO THE DAMAGING WIND AND ISOLATED TORNADO THREAT...HEAVY RAINFALL AND THE POTENTIAL FOR FLASH FLOODING WILL EXIST THIS AFTERNOON AND TONIGHT OVER ALL OF THE FOUR STATE REGION. RAINFALL AMOUNTS OF 2 TO 4 INCHES...WITH ISOLATED AMOUNTS OF UP TO 6 INCHES... WILL BE POSSIBLE OVER ALL OF EAST TEXAS...SOUTHEAST OKLAHOMA... ADJACENT SOUTHWEST ARKANSAS...AND WESTERN LOUISIANA. AMOUNTS OF 1 TO 2 INCHES...WITH ISOLATED AMOUNTS OF 4 INCHES...WILL BE POSSIBLE FARTHER EAST ACROSS SOUTHCENTRAL ARKANSAS AND THE EASTERN SECTIONS OF NORTHCENTRAL LOUISIANA. THE DAMAGING WIND...ISOLATED TORNADO...AND HEAVY RAIN THREAT WILL BEGIN TO DIMINISH LATE TONIGHT AS IKE WEAKENS CONSIDERABLY AS IT MOVES INTO SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS WILL BE ONGOING ACROSS SOUTHWEST ARKANSAS...NORTHEAST TEXAS...AND NORTH LOUISIANA SUNDAY MORNING...ALONG AND AHEAD OF A COLD FRONT WHICH WILL SHIFT SOUTHEAST INTO THE REGION BEHIND THE REMNANTS OF IKE AS HE ACCELERATES NORTHEAST INTO THE MID MISSISSIPPI AND OHIO VALLEY. BRIEF HEAVY RAINFALL AND AN ISOLATED FLASH FLOOD THREAT WILL EXIST MAINLY OVER PORTIONS OF NORTH LOUISIANA SUNDAY...BUT COOLER AND DRIER AIR WILL HELP TAPER THESE SHOWERS AND ISOLATED THUNDERSTORMS FROM NORTHWEST TO SOUTHEAST DURING THE DAY. LOOK FOR ANY RESIDUAL SHOWERS TO DIMINISH ACROSS NORTH LOUISIANA SUNDAY NIGHT...WITH DRY AND MILD CONDITIONS EXPECTED THROUGHOUT MUCH OF THIS NEXT WEEK. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER...HAM RADIO OPERATOR...AND EMERGENCY MANAGEMENT PERSONNEL...WILL BE NEEDED THIS AFTERNOON AND TONIGHT. 44
In the hours before
Local storm report, Sep 13, 1:37 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
137 PM CDT SAT SEP 13 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM FUNNEL CLOUD 1 ESE OLLA 31.89N 92.22W
09/13/2008 LA SALLE LA PUBLIC
SPOTTER REPORTS A FUNNEL CLOUD NEAR THE AIRPORT IN OLLA.
&&
18Local storm report, Sep 13, 1:47 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
147 PM CDT SAT SEP 13 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM FUNNEL CLOUD 4 WNW CLARKS 32.05N 92.21W
09/13/2008 CALDWELL LA TRAINED SPOTTER
FUNNEL CLOUD, POSSIBLY A TORNADO, REPORTED NEAR BUTLER
BRIDGE RD BY A TRAINED SPOTTER.
&&
18Local storm report, Sep 13, 1:56 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
156 PM CDT SAT SEP 13 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM TROPICAL STORM 2 N JACKSONVILLE 31.99N 95.26W
09/13/2008 CHEROKEE TX TRAINED SPOTTER
MEASURED WIND SPEED OF 42 MPH GUSTING TO 61 MPH.
&&
04Local storm report, Sep 13, 2:04 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
204 PM CDT SAT SEP 13 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM TROPICAL STORM FARMERVILLE 32.77N 92.40W
09/13/2008 UNION LA LAW ENFORCEMENT
UNION SHERIFFS OFFICE REPORTED 2 PEOPLE FREED AFTER BEING
TRAPPED UNDER A FALLEN TREE.
&&
18Local storm report, Sep 13, 2:34 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
234 PM CDT SAT SEP 13 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM FUNNEL CLOUD 8 W COLUMBIA 32.10N 92.21W
09/13/2008 CALDWELL LA EMERGENCY MNGR
SHERIFF DEPUTY REPORTED A FUNNEL CLOUD ABOUT 2 MILES EAST
OF THE COMMUNITY OF COTTON PLANT ON HWY 126.
0231 PM TROPICAL STORM 3 WSW SHREVEPORT 32.45N 93.84W
09/13/2008 CADDO LA ASOS
56 MPH WIND GUST OBSERVED AT THE SHREVEPORT NATIONAL
WEATHER SERVICE FORECAST OFFICE.
&&
18Local storm report, Sep 13, 2:51 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
251 PM CDT SAT SEP 13 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0229 PM FUNNEL CLOUD 5 W STERLINGTON 32.69N 92.15W
09/13/2008 UNION LA LAW ENFORCEMENT
UNION PARISH SHERIFFS OFFICE REPORTED A FUNNEL CLOUD
ABOUT 2 MILES TO THE EAST OF ROCKY BRANCH.
&&
18The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 10:27 AM CDT | Tornado Warning | SHV | Bienville, Bossier, Webster | 33 min |
| Sep 13, 12:13 PM CDT | Tornado Warning | SHV | Jackson, Lincoln | 32 min |
| Sep 13, 12:47 PM CDT | Tornado Warning | SHV | Claiborne, Lincoln, Union | 28 min |
| Sep 13, 1:04 PM CDT | Tornado Warning | SHV | Caldwell, LaSalle | 41 min |
| Sep 13, 1:31 PM CDT | Tornado Warning | SHV | Caldwell, Jackson, Ouachita, Union | 44 min |
| Sep 13, 2:11 PM CDT | Tornado Warning | SHV | Caldwell, Ouachita, Union | 49 min |
| Sep 13, 3:08 PM CDT | Tornado Warning | SHV | Bienville, De Soto, Natchitoches, Red River, Sabine | 52 min |
| Sep 13, 3:51 PM CDT | Tornado Warning | SHV | Bienville, Bossier, Claiborne, Webster | 39 min |
| Sep 13, 1:12 PM CDT | Tornado Warning | SHV | Columbia, Union | 18 min |
Nearby
Tornado Warnings in Louisiana, 2008Tornado Warnings in Arkansas, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.